Massachusetts, 2008Damaging Winds in Massachusetts, September 9, 2008
September 9, 2008 · NWS BOX · 13 events in 8 counties and zones
A cold front moving across southern New England combined with a low level jet to produce showers and thunderstorms. Some of these storms became severe producing damaging winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $68,000
- Crop damage
- None recorded
- Events
- 13
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front moving across southern New England combined with a low level jet to produce showers and thunderstorms. Some of these storms became severe producing damaging winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Sep 9, 8:34 AM EST, 1 hour 26 minutes earlier.
Area forecast discussion, Sep 9, 8:34 AM EST, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
934 AM EDT TUE SEP 9 2008
.SYNOPSIS...
A COLD FRONT APPROACHING FROM THE GREAT LAKES WILL CROSS SOUTHERN
NEW ENGLAND THIS AFTERNOON AND EVENING WITH SHOWERS AND
THUNDERSTORMS...SOME OF WHICH MAY BE SEVERE. DRY AND COOL WEATHER
WILL RETURN WED THROUGH FRI. A SERIES OF FRONTS IS EXPECTED TO BRING
UNSETTLED WEATHER FOR THE WEEKEND.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
DECIDED TO BUMP UP TIMING OF POPS AS A LARGE AREA OF SHOWERS AND
THUNDERSTORMS WAS ALREADY PUSHING INTO THE WESTERN ZONES. THIS IN
RESPONSE TO A PRE-FRONTAL TROUGH AHEAD OF THE COLD FRONT WHICH IS
CURRENTLY LOCATED ACROSS WESTERN NEW YORK. WILL HAVE TO MONITOR THIS
ACTIVITY CLOSELY AS WIND FIELDS ARE FAIRLY STRONG ALOFT. ANOTHER UPDATE
MAY BE NECESSARY SOON TO ADJUST HOURLY TEMPERATURES AND MAXIMUM
TEMPERATURES DEPENDING ON THE PROGRESSION OF THIS AREA OF CONVECTION.
SKYWARN ACTIVATION WILL OCCUR AROUND 10 AM. RADAR PARAMETERS HAVE BEEN
MODIFIED WITH WET BULB ZERO VALUES AROUND 12.5 K FT AND -20C ISOTHERM
AROUND 22.5 KFT. STORM MOTION OF 250 AT 25 KT.
THE THREAT OF CONVECTION WILL CONTINUE AS THE COLD FRONT CROSSES THE
AREA THIS AFTERNOON.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
CONVECTION WILL SWEEP OFF THE COAST EARLY THIS EVENING AS THE COLD
FRONT SWEEPS OFFSHORE. COOL AND DRY CANADIAN HIGH PRESSURE WILL BUILD
ACROSS SOUTHERN NEW ENGLAND AFTER MIDNIGHT...AND THIS WILL CONTINUE
INTO WEDNESDAY ALLOWING FOR A GORGEOUS DAY. HIGHS WILL ONLY TOP OUT
AROUND 70.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
A CLEAR AND FALL-LIKE NIGHT IS IN STORE FOR WED NIGHT. LOWS WILL BE
IN THE 40S...BUT SOME UPPER 30S ARE EVEN LIKELY IN SOUTHWEST NH AND
FAR NORTHWEST MA. HIGH PRESSURE WILL STILL BE LOCATED OVER NEW ENGLAND
ON THU AND HIGHS WILL REACH AROUND 70 AGAIN. VERY NICE WEATHER.
THE HIGH WILL SLOWLY SLIP OFF THE COAST FRI ALLOWING SOME CLOUDINESS
TO APPROACH WESTERN AREAS WITH A SMALL CHANCE OF A SHOWER THERE
TOWARD EVENING. BUT OVERALL ANOTHER QUIET DAY WITH TEMPERATURES
SLOWLY REACHING UPWARD...MAINLY 70 TO 74.
GENERALLY FOLLOWED ECMWF MODEL FOR LATTER PORTION OF FORECAST
PERIOD SINCE IT HAS BEEN MORE CONSISTENT WITH FEATURES. THE OVERALL
SCENARIO FROM FRI NIGHT INTO MON IS COMPLICATED AS A SERIES OF
FRONTS PUSH THROUGH REGION. MODELS GENERALLY AGREE ON SYNOPTIC
PATTERN WITH SEVERAL NORTHERN STREAM SHORT WAVES MOVING THROUGH...
BUT DIVERGE ON THEIR HANDLING OF SOUTHERN STREAM ENERGY AND A
POSSIBLE INTERACTION WITH MOISTURE FROM IKE...ESPECIALLY ON SUNDAY.
HOWEVER...WITH THE NHC TRACK SHIFTING FARTHER TO THE SOUTH ON EACH RUN...
IT IS NOT A CERTAINTY THAT IKE MOISTURE WILL BE LIFTING NORTHEASTWARD
AND LINKING UP WITH ANY FRONTAL BOUNDARY.
IN GENERAL...AM FORECASTING A MOSTLY CLOUDY PERIOD WITH SEASONABLE
TEMPERATURES AND A CHANCE OF SHOWERS FROM FRI NIGHT THROUGH MON.
SUBSEQUENT MODEL RUNS SHOULD GRADUALLY HELP FINE TUNE THE TIMING OF
SYSTEMS DURING THIS TIME FRAME.
GMOS WAS GENERALLY FOLLOWED FOR WINDS AND TEMPS EXCEPT MADE SOME
ADJUSTMENTS TO WINDS...KEEPING THEM MORE SOUTHERLY SUNDAY INTO MON...
AND ALSO KEPT IT CLOUDY INSTEAD OF CLEARING ON MON.
&&
.AVIATION /13Z TUESDAY THROUGH SATURDAY/...
VFR THIS MORNING OUTSIDE OF LOCAL EARLY MORNING FOG PATCHES. COLD
FRONT APPROACHES TODAY AND SWEEPS ACROSS SNE LATE THIS AFTERNOON AND
EARLY THIS EVENING. BANDS OF SHOWERS AND THUNDERSTORMS...SOME
POSSIBLY PRODUCING SFC WINDS 40 TO 50 KTS...ARE EXPECTED THIS
AFTERNOON. PRECIPITATION COMES TO AN END LATE THIS AFTERNOON WESTERN
NEW ENGLAND AND EARLY EVENING EASTERN NEW ENGLAND WITH FROPA. VFR
EXPECTED TONIGHT AND WED.
OUTLOOK...WED NIGHT THROUGH SAT...
WED NIGHT THROUGH FRI...VFR NO SIG WX.
SAT...MVFR IN SCATTERED SHOWERS.
&&
.MARINE...
TODAY...LOW LEVEL JET STRENGTHENS AHEAD OF THE APPROACHING COLD
FRONT. THEREFORE...WE EXPECT SCA WIND GUSTS ACROSS ALL OUR WATERS TO
DEVELOP BY LATE THIS MORNING. THIS IS ESPECIALLY TRUE NEAR SHORE
WHERE WE WILL HAVE EXCELLENT MIXING OVER LAND WITH GUSTS UP TO 30
KNOTS. SEAS SHOULD BUILD TO 5 TO 6 FEET OUTER WATERS AS WELL. IN
ADDITION...A LINE OF SHOWERS/THUNDERSTORMS WILL LIKELY MOVE THROUGH
MANY OF OUR WATERS IN THE LATE AFTERNOON OR EVENING. DESPITE LIMITED
INSTABILITY...THERE APPEARS TO BE ENOUGH DYNAMICS FOR THE POTENTIAL
OF BRIEF 35 TO 50 KNOT WIND GUSTS WITH THE ACTIVITY.
TONIGHT...SHOWERS/THUNDERSTORMS SHOULD EXIT THE REGION BY MID TO
LATE EVENING. OTHERWISE...MUCH DRIER AND COOLER AIR WILL ENTER THE
REGION ON NORTHWEST WINDS. WITH THE COOL AIR MOVING OVER THE
RELATIVELY WARM OCEAN EXPECT DECENT MIXING.
OUTLOOK...WED NIGHT THROUGH SAT...
WINDS AND SEAS BELOW SCA THROUGH PERIOD. SEAS MAY APPROACH 5 FT ON
OUTERMOST WATERS SAT AS SOUTHEAST WINDS INCREASE TO 10 TO 20 KT.
THERE WILL BE SCATTERED SHOWERS ON THE WATERS FRI NIGHT AND SAT.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR
ANZ230>237-250.
SMALL CRAFT ADVISORY UNTIL 6 AM EDT WEDNESDAY FOR ANZ254-255.
&&
SYNOPSIS...EKSTER
NEAR TERM...EKSTER/STRAUSS
SHORT TERM...EKSTER
LONG TERM...GAF
AVIATION...EKSTER/GAF
MARINE...EKSTER/GAFHazardous weather outlook, Sep 9, 4:01 AM EST, 5 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE TAUNTON MA
501 AM EDT TUE SEP 9 2008
CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-100915-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
501 AM EDT TUE SEP 9 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.
.DAY ONE...TODAY AND TONIGHT.
A STRONG COLD FRONT WILL MOVE THROUGH THE REGION LATE THIS AFTERNOON
AND EVENING. THIS WILL LIKELY BRING A LINE OF SHOWERS AND
THUNDERSTORMS ACROSS MUCH OF THE REGION...SOME OF WHICH COULD BE
SEVERE. THE MAIN SEVERE WEATHER THREAT WOULD BE DAMAGING STRAIGHT
LINE WIND GUSTS...BUT SOME LARGE HAIL WOULD BE POSSIBLE IN THE
STRONGEST UPDRAFTS. AN ISOLATED TORNADO CANNOT BE RULED OUT AT THIS
TIME. IN ADDITION...BRIEF HEAVY RAINFALL MAY RESULT IN SOME TYPICAL
POOR DRAINAGE STREET FLOODING. THE COVERAGE OF SEVERE THUNDERSTORMS
IS CONTINGENT ON THE AMOUNT OF INSTABILITY WE SEE TODAY...THE HIGHER
THE INSTABILITY...THE HIGHER THE CHANCES OF MORE WIDESPREAD SEVERE
WEATHER.
IN ADDITION...THERE IS A MODERATE RISK FOR DANGEROUS RIP CURRENTS
ALONG SOUTH FACING OCEAN BEACHES.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EARLY
EVENING.
ANZ230>237-250-254-255-100915-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
501 AM EDT TUE SEP 9 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
A COLD FRONT WILL BRING A ROUND OF SHOWERS AND THUNDERSTORMS TO THE
REGION LATE THIS AFTERNOON AND EVENING. SOME OF THE STORMS MAY BE
QUITE STRONG AND PRODUCE BRIEF WIND GUSTS BETWEEN 35 AND 45 KNOTS. A
FEW OF THE STORMS MAY ALSO CONTAIN LARGE HAIL.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE THIS AFTERNOON AND
EVENING.
In the hours before
Special weather statement, Sep 9, 9:00 AM EST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1000 AM EDT TUE SEP 9 2008
NHZ011-091430-
CHESHIRE NH-
1000 AM EDT TUE SEP 9 2008
AT 956 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 35
MPH AND SMALL HAIL 2 MILES SOUTHEAST OF CHESTERFIELD...OR ABOUT 7
MILES EAST OF BRATTLEBORO...MOVING NORTHEAST AT 54 MPH.
THE THUNDERSTORM WILL BE NEAR...NELSON AND KEENE BY 1010 AM EDT...7
MILES NORTHWEST OF DUBLIN BY 1020 AM EDT.
HEAVY RAIN MAY CAUSE STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
AREAS.
THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET
INDOORS OR INSIDE A VEHICLE NOW IF YOU ARE CAUGHT OUTSIDE...STAY
AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH
AS GOLF COURSES OR BALL FIELDS.
FRANK
Special weather statement, Sep 9, 9:45 AM EST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1045 AM EDT TUE SEP 9 2008
CTZ002-MAZ009>011-091515-
EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-HARTFORD CT-WESTERN HAMPDEN
MA-
1045 AM EDT TUE SEP 9 2008
AT 1044 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH AND SMALL HAIL 9 MILES SOUTHWEST OF GRANVILLE...OR ABOUT 12 MILES
NORTHEAST OF TORRINGTON...MOVING NORTHEAST AT 54 MPH.
THE THUNDERSTORM WILL BE NEAR...GRANVILLE AND 6 MILES NORTHWEST OF
GRANBY BY 1050 AM EDT...SOUTHWICK AND AGAWAM BY 1100 AM EDT...WEST
SPRINGFIELD AND 6 MILES SOUTHEAST OF HOLYOKE BY 1110 AM EDT.
HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
AREAS.
THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET
INDOORS OR INSIDE A VEHICLE NOW IF YOU ARE CAUGHT OUTSIDE...STAY
AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH
AS GOLF COURSES OR BALL FIELDS.
FRANK
Thunderstorm Wind, Franklin
- When
- September 9, 10:00 AM EST
- Where
- Franklin County, Montague
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Amateur Radio
- Coordinates
- 42.530, -72.530
Trees and wires were downed by thunderstorm winds.
Thunderstorm Wind, Hampden
- When
- September 9, 10:19 AM EST
- Where
- Hampden County, 1.47 mi SSE of Willimansett
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Amateur Radio
- Coordinates
- 42.180, -72.570
Large limbs and wires on Chicopee Street were downed by thunderstorm winds.
Thunderstorm Wind, Worcester
- When
- September 9, 11:19 AM EST
- Where
- Worcester County, Sterling
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $6,000
- Reported by
- Amateur Radio
- Coordinates
- 42.430, -71.750
Trees and wires were downed by thunderstorm winds.
Thunderstorm Wind, Middlesex
- When
- September 9, 11:35 AM EST
- Where
- Middlesex County, 1.47 mi SSE of West Chelmsford
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Amateur Radio
- Coordinates
- 42.600, -71.370
Trees and power lines on Pine Hill Road were downed by thunderstorm winds. A large maple tree on Meehan Drive was downed onto a roof, destroying a portion of the chimney.
Thunderstorm Wind, Norfolk
- When
- September 9, 11:45 AM EST
- Where
- Norfolk County, 0.86 mi NE of Franklin
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Amateur Radio
- Coordinates
- 42.090, -71.390
Numerous branches on King Street, up to eight inches in diameter, were downed by thunderstorm winds.
Thunderstorm Wind, Middlesex
- When
- September 9, 12:05 PM EST
- Where
- Middlesex County, North Sommerville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Amateur Radio
- Coordinates
- 42.380, -71.120
Power lines were downed by thunderstorm winds.
Thunderstorm Wind, Suffolk
- When
- September 9, 12:05 PM EST to 12:10 PM EST
- Where
- Suffolk County, Brighton to Boston
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $7,000
- Reported by
- Amateur Radio
- Coordinates
- 42.350, -71.150
A tree and utility pole on Lake Street were downed by thunderstorm winds in Brighton. Wires on Utah Street in Boston also were downed.
Thunderstorm Wind, Essex
- When
- September 9, 12:10 PM EST
- Where
- Essex County, Salem Cgas to 1.53 mi E of West Peabody
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $12,000
- Reported by
- Amateur Radio
- Coordinates
- 42.530, -70.870
A tree on Sewall Street near the YMCA in Salem was downed onto a car by thunderstorm winds. In Peabody, several trees on Griffin Road were downed by thunderstorm winds.
Thunderstorm Wind, Essex
- When
- September 9, 12:12 PM EST
- Where
- Essex County, 0.51 mi E of Saugus Iron Works Nh
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Amateur Radio
- Coordinates
- 42.470, -71.020
Large branches and wires were downed by thunderstorm winds.
Thunderstorm Wind, Plymouth
- When
- September 9, 12:23 PM EST
- Where
- Plymouth County, Norwell
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Broadcast Media
- Coordinates
- 42.170, -70.780
Tree limbs on Route 123, up to eight inches in diameter, were downed by thunderstorm winds.
Thunderstorm Wind, Essex
- When
- September 9, 12:23 PM EST to 12:26 PM EST
- Where
- Essex County, Marblehead
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Amateur Radio
- Coordinates
- 42.480, -70.870
Trees and wires on Lafayette Street and Alden Road were downed by thunderstorm winds.
Thunderstorm Wind, Plymouth
- When
- September 9, 12:40 PM EST
- Where
- Plymouth County, Halifax
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Amateur Radio
- Coordinates
- 41.980, -70.870
Trees and wires were downed by thunderstorm winds onto a house.
Thunderstorm Wind, Plymouth
- When
- September 9, 12:52 PM EST
- Where
- Plymouth County, Halifax
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Amateur Radio
- Coordinates
- 41.980, -70.870
Numerous trees and wires were downed by thunderstorm winds.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Tropical Storm in Florida, September 9 to 10, 2008$27 million · EF1 · 8 events
- Hail and Damaging Winds in New Jersey, September 9, 2008$132,000 · 1 in hail · 11 events
- Hail and Damaging Winds in Arizona, September 9, 2008$140,000 · 1 in hail · 3 events
- Flash Flooding in North Carolina, September 9 to 10, 2008$25,000 · 4 events
- Damaging Winds in Connecticut, September 9, 2008$19,000 · 50 kt wind · 4 events
- Flash Flood in Mississippi, September 9, 2008$21,000 · 1 event
- Lightning Strikes in New Hampshire, September 9, 2008$13,000 · 2 events
- Storm Surge and Heavy Rain in Florida, September 9 to 11, 20084 events
- Damaging Winds in Pennsylvania, September 9, 200852 kt wind · 4 events
- Flash Flooding in New Jersey, September 9, 20084 events
- Hail and Damaging Wind in Pennsylvania, September 9, 200850 kt wind · 3 events
- Damaging Winds in West Virginia, September 9, 200850 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 135961, 135962, 135964, 135967, 135966, 135971, 135974, 135975, 135978, 135979, 135980, 135981, 135982.